Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2011, 3:55 PM CDT for Scott County, Illinois. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 13, 2011, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Scott County, IL
The radar
The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:25 PM CDT | TSTM WND DMG | Winchester, IL | LARGE LIMB BLOWN DOWN...FROM COUNTY SHERIFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS53 KILX 132055
SVRILX
ILC171-132200-
/O.NEW.KILX.SV.W.0156.110613T2055Z-110613T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 500 PM CDT.
* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOUNT STERLING TO 7 MILES SOUTH
OF BEVERLY...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINCHESTER...NAPLES...BLUFFS...EXETER...ALSEY...MANCHESTER...
OXVILLE...MERRITT...RIGGSTON AND GLASGOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3979 9060 3979 9049 3975 9048 3975 9040
3973 9037 3967 9038 3966 9034 3963 9034
3963 9030 3952 9030 3952 9058 3958 9059
3970 9065
TIME...MOT...LOC 2056Z 315DEG 34KT 3991 9073 3967 9101
WIND...HAIL 60MPH 1.00IN
$$
BARNES2 follow-up statements
178
WWUS53 KILX 132124
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
424 PM CDT MON JUN 13 2011
ILC171-132200-
/O.CON.KILX.SV.W.0156.000000T0000Z-110613T2200Z/
SCOTT IL-
424 PM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTT COUNTY
UNTIL 500 PM CDT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLUFFS TO 11 MILES EAST OF
PLEASANT HILL...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...ALSEY...MANCHESTER...MERRITT...RIGGSTON AND GLASGOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3979 9060 3979 9049 3975 9048 3975 9040
3973 9037 3967 9038 3966 9034 3963 9034
3963 9030 3952 9030 3952 9058 3958 9059
3970 9065
TIME...MOT...LOC 2124Z 315DEG 34KT 3974 9049 3946 9065
WIND...HAIL 60MPH 1.00IN
$$248
WWUS53 KILX 132151
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT MON JUN 13 2011
ILC171-132201-
/O.EXP.KILX.SV.W.0156.000000T0000Z-110613T2200Z/
SCOTT IL-
451 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY WILL EXPIRE AT
500 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3979 9060 3979 9049 3975 9048 3975 9040
3973 9037 3967 9038 3966 9034 3963 9034
3963 9030 3952 9030 3952 9058 3958 9059
3970 9065
TIME...MOT...LOC 2151Z 315DEG 34KT 3956 9026 3928 9042
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:32 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 13, 3:32 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 332 PM CDT MON JUN 13 2011 .DISCUSSION... ISSUED 332 PM CDT MON JUN 13 2011 MODELS CONTINUE TO INDICATE MULTIPLE MCS EVENTS OVER NEXT COUPLE OF DAYS MOVING ACROSS THE CWA. SO PLENTY OF CHALLENGES WITH THIS PACKAGE AS MODELS TRY TO GET A HANDLE ON PCPN CHANCES THROUGH THE PERIOD. A BLEND OF THE SHORT TERM MODELS LOOKS GOOD FOR NOW. THE LONG TERM CONCERNS REMAIN THE SAME AS BEFORE...WITH MORE PCPN CHANCES THROUGH MOST OF THE PERIOD. TEMPS WILL ALSO BE A CONCERN AS THE MODELS JUST NOW FORECASTING A WARM UP INTO THE HOT AND HUMID CONDITIONS FOR END OF NEXT WEEKEND AND BEGINNING OF NEXT WEEK. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT STORMS ALREADY MOVING INTO THE WESTERN PARTS OF THE CWA ARE LEFTOVERS FROM MCS THAT MOVED ACROSS IOWA EARLY THIS MORNING. STORMS ARE MOVING INTO A LESS FAVORABLE ENVIRONMENT THIS AFTERNOON...THOUGH CONTINUING TO MOVE SOUTHEAST ALONG WITH THE 850-300MB WINDS/THICKNESS PATTERN. CURRENTLY NOT EXPECTING THESE TO BE SEVERE THIS EVENING...BUT WILL ACCOUNT FOR THESE IN NEW FORECAST. THEN MAIN CONCERN WILL RETURN TO SOUTHERN IOWA AND NORTHERN MO WHERE ANOTHER MCS IS EXPECTED TO DEVELOP OVERNIGHT AND THEN MOVE INTO CENTRAL ILLINOIS EARLY TOMORROW MORNING. 850 AND 700 OMEGA ARE BULLS-EYED IN SAID AREA ALONG WITH BEST MOISTURE CONVERGENCE AND UPPER LEVEL DIVERGENCE. CORFIDI VECTORS THEN POINT TO MOVEMENT TO THE EAST THEN SOUTHEAST INTO THE WESTERN PORTIONS OF THE CWA. IN ADDITION...PW VALUES ARE AROUND 1.7-1.9 OVERNIGHT AND INTO CENTRAL ILLINOIS...SO HEAVY RAINFALL WILL BE LIKELY. AXIS OF HEAVIEST RAINFALL WILL BE ACROSS WESTERN ILLINOIS...ALONG THE MISSISSIPPI RIVER SO WILL BE ISSUING A FLASH FLOOD WATCH FOR 4 WESTERN COUNTIES IN CWA. LOW LEVEL JET AND MOISTURE CONVERGENCE WILL REMAIN OVER THE AREA DURING THE DAY TOMORROW SO THERE WILL REMAIN A FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY AND INTO TOMORROW EVENING. SFC HIGH PRSS AREA STILL ENTRENCHED OVER GRT LKS REGION THROUGH TOMORROW SO DO NOT SEE MUCH MOVEMENT OF ANY BOUNDARIES/CONVERGENT AREAS TO THE EAST. SO BELIEVE ANOTHER MCS WILL DEVELOP OVER CENTRAL IL TOMORROW NIGHT AND THEN MOVE EAST/SOUTHEAST OUT OF THE AREA. HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH THIS MCS AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR PARTS FOR THE CWA TOMORROW NIGHT. WILL LET LATER SHIFTS DEAL WITH THIS ONCE FIRST MCS IS DONE TOMORROW. THUNDERSTORMS WILL CONTINUE INTO WED AS A MODELS FORECAST A LOW PRSS AREA SLOWLY MOVING ACROSS THE AREA DURING THE DAY. APPEARS THE GRT LKS HIGH PRSS AREA WILL FINALLY WEAKEN ENOUGH TO ALLOW FOR THIS SYSTEM TO MOVE EAST WEDNESDAY. THIS WILL FINALLY PUSH CHANCES OF PCPN TO THE EAST BY THURSDAY. THE ONLY DRY PERIOD APPEARS TO BE THURSDAY NIGHT...AS THIS TIME PERIOD WILL BE IN BETWEEN SYSTEMS. TEMPERATURES WILL BE TEMPERED DUE TO THE CLOUD COVER AND PCPN THROUGH THE PERIOD. LONG TERM...FRIDAY THROUGH MONDAY UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD AS THE FRONTAL SYSTEM THAT IS SETUP TO OUR SOUTH AFTER SEVERAL DAYS OF MCS OVER THE REGION...BEGINS TO MOVE BACK NORTH AND STALLS OUT OVER THE AREA. THIS FRONT WILL BE THE FOCUS FOR MOVE THUNDERSTORMS THE END OF THE WEEK AND INTO THE WEEKEND. CHANCES WILL BEGIN IN THE SOUTHWEST PARTS OF THE CWA AND THEN PROGRESS NORTHWARD BY THE WEEKEND. MODELS ARE NOW SHOWING THIS FRONT LIFTING NORTHWARD THROUGH THE AREA BY THE END OF THE WEEKEND AS THE MID LEVEL RIDGE BUILDS ACROSS THE MIDWEST. THIS WILL BRING DRY AND MUCH WARMER TEMPS. AUTEN && .AVIATION... ISSUED 1254 PM CDT MON JUN 13 2011 COMPLEX AVIATION FORECAST EXISTS OVER THE NEXT 24 HOURS...AS CENTRAL ILLINOIS BEGINS TO FALL UNDER THE INFLUENCE OF AN APPROACHING WARM FRONT. ONGOING CLUSTER OF THUNDERSTORMS CURRENTLY ACROSS CENTRAL IOWA WILL EVENTUALLY TAKE A TURN TO THE E/SE AND WEAKEN AS IT MOVES INTO A MORE STABLE/LESS SHEARED ENVIRONMENT ACROSS CENTRAL ILLINOIS. THINK PRECIP WILL DISSIPATE BEFORE IT REACHES ANY OF THE KILX TERMINALS...HOWEVER A MID-LEVEL OVERCAST WILL SPREAD ACROSS THE AREA FROM WEST TO EAST THIS AFTERNOON BETWEEN 20Z AND 23Z. MAY SEE A FEW LINGERING SHOWERS COME INTO THE ILLINOIS RIVER VALLEY SOUTH OF PEORIA AND THESE MAY EVENTUALLY APPROACH KSPI BEFORE COMPLETELY DRYING UP. HAVE THEREFORE INCLUDED VCSH AT KSPI BETWEEN 21Z AND 00Z. AFTER THAT...ATTENTION TURNS TO NOCTURNAL CONVECTION EXPECTED TO FIRE ON THE NOSE OF THE LOW-LEVEL JET TONIGHT. BASED ON MCS PARAMETERS/JET ORIENTATION...THINK ANOTHER CLUSTER OF STORMS WILL DEVELOP ACROSS SOUTHERN IOWA/NORTHERN MISSOURI LATER THIS EVENING...THEN TRACK E/SE INTO CENTRAL ILLINOIS OVERNIGHT. EXACT TRACK/TIMING OF CONVECTION IS STILL UNCERTAIN...SO HAVE ONLY INCLUDED VCTS IN THE TAFS AT THIS TIME. MOST FAVORABLE TIME FOR STORMS WILL BE AFTER 05Z AT KPIA...THEN FURTHER EAST AT KCMI AFTER 09Z. WINDS WILL INITIALLY BE FROM THE E/NE AT AROUND 10KT THIS AFTERNOON...THEN WILL BECOME E/SE AND INCREASE INTO THE 10 TO 15KT RANGE BY TUESDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY AFTERNOON FOR ILZ040-047-049-050. &&
Hazardous weather outlook, Jun 13, 3:04 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT MON JUN 13 2011 ILZ027>031-036-037-040-041-047-049-050-141100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 304 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL RETURN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061-141100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 304 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL RETURN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-141100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 304 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. FLOODING WILL SUBSIDE ALONG THE WABASH RIVER BY MIDWEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL RETURN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:48 PM CDT | Flash Flood Watch | ILX | Cass, Christian, Fulton, Mason, Menard, Morgan and 3 more | 39 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.